Missouri, 2002

Hail in Missouri, August 2, 2002

August 2, 2002 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 2, 1:55 AM CST, 10 hours 16 minutes earlier.

Area forecast discussion, Aug 2, 1:55 AM CST, 10 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT FRI AUG 2 2002

FORECAST CHALLENGES INCLUDE CHANCE OF THUNDERSTORMS TODAY AND
TEMPERATURES.

SURFACE FRONT STILL PUSHING SOUTH AND EXTENDED FROM QUINCY IL TO
EMPORIA KS AT 07Z.  SUBSTANTIAL DROP IN DEWPOINTS BEHIND THE FRONT
WITH READINGS IN THE LOWER 50S ACROSS NORTHWEST MISSOURI.

THE FRONT WILL SAG INTO SOUTHERN MISSOURI AND BECOME MORE DIFFUSE
TODAY.  MODEST LOW LEVEL CONVERGENCE AND MOISTURE POOLING ALONG THE
WEAKENING FRONT WILL SPARK A FEW AFTERNOON AND EARLY EVENING
THUNDERSTORMS.  APPEARS DEWPOINTS MAY LOWER A BIT ACROSS CENTRAL
MISSOURI THIS AFTERNOON AS LOW LEVEL FLOW TURNS NORTHEAST. THIS
ALONG WITH MORE CLOUD COVER WILL LIKELY KEEP TEMPERATURES IN CHECK.
THEREFORE I WILL CANCEL THE HEAT ADVISORY.

THE UPPER RIDGE WILL ASSERT ITSELF ACROSS THE REGION OVER THE NEXT
SEVERAL DAYS BRINGING A PROLONG PERIOD OF HOT AND HUMID WEATHER WITH
LITTLE CHANCE OF RAIN.  I WILL NOT ISSUE HEAT RELATED PRODUCTS AT
THIS TIME. IT APPEARS DEWPOINTS MAY LOWER A BIT ON SATURDAY AS
SURFACE WINDS MAINTAIN AN EASTERLY COMPONENT.  HIGHS IN THE MIDDLE
TO UPPER 90S LOOK TO BE COMMON OVER THE WEEKEND INTO NEXT WEEK.

.SGF...NONE.

FOSTER

In the hours before

Special weather statement, Aug 2, 12:00 PM CST, 11 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI AUG 2 2002

* HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT...

  ISOLATED SEVERE THUNDERSTORMS WITH UP TO 1 INCH HAIL
  AND WIND GUSTS TO 60 MPH.

  HEAT INDEX 100 TO 105.

* AREAS AFFECTED AND TIMING...

  ISOLATED STORMS COULD DEVELOP ANYWHERE ACROSS SOUTHEAST KANSAS AND
  THE MISSOURI OZARKS BETWEEN 2 PM AND 7 PM.

* SPOTTER ACTIVATION OUTLOOK...

  ACTIVATION IS NOT EXPECTED...DUE TO THE ISOLATED NATURE OF THE
  STORMS.

* DISCUSSION...

  A WEAK FRONT WILL PUSH INTO SOUTHERN MISSOURI. SUFFICIENT MOISTURE
  AND INSTABILITY WILL BE IN PLACE TO SUPPORT ISOLATED
  THUNDERSTORMS.  WEAK WINDS ALOFT AND THE LACK OF UPPER LEVEL
  DYNAMICS WILL LIMIT THE POTENTIAL FOR SEVERE THUNDERSTORM
  DEVELOPMENT.

* EXTENDED OUTLOOK THROUGH FRIDAY...

  AN EXTENDED PERIOD OF HOT AND HUMID WEATHER CAN BE EXPECTED OVER
  THE WEEKEND INTO NEXT WEEK.  HIGH TEMPERATURES WILL BE IN THE MID
  TO UPPER 90S WITH HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES.

TERRY

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Texas

When
August 2, 12:11 PM CST
Where
Texas County, Houston
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.333, -91.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313263.